MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 201-90052
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1-a4: patient information requested but not provided.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that l06648-0021 motor was causing a notable noise for 2 days with uptrending hemolysis labs so the motor was changed out and the labs are normalizing without noise.L06642-0007 was the original motor the site tried to change to and it did not magnetize correctly.The pump would not sit and therefore the screw could not be placed into the groove.Upon holding the pump tighter, it will magnetize and turn into position but not naturally.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section d5: operator of device corrected.Section h6: medical device problem code corrected.Manufacturer¿s investigation conclusion: a direct correlation between the pedimag blood pump and the reported hemolysis could not be conclusively established through this evaluation.Additionally, the reported noise as well as the report of the pedimag blood pump not sitting in the motor could not be confirmed.A specific cause for the reported events was unable to be determined.The pedimag blood pump was not available for evaluation.The lot number or other identifying information of the product was not reported and was not able to be determined during the investigation.The pedimag blood pump instructions for use (ifu) (rev.C) is currently available.This ifu also provides the following warnings and cautions: ifu warning #3: list hemolysis as a possible side effect.Ifu warning #9: it is intended that systemic anticoagulation be utilized while the device is in use.Anticoagulation levels should be determined by the physician based on risks and benefits to the patient.Ifu warning #12: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #8: ensure the blood pump is properly locked into the centrimag motor.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The section titled ¿blood pump setup and operation¿ provides instructions for how to mount the blood pump on the motor.The following instructions are provided: to mount the blood pump on the centrimag motor, remove the blood pump from the inner tray and insert the blood pump into the motor receptacle.Place the bottom of the blood pump into the motor receptacle with the outlet port positioned in the large groove.Match the grooves on the periphery of the blood pump with the fittings on the motor receptacle.Rotate the blood pump counterclockwise until the blood pump locks securely into place.Thread the retaining screw clockwise to secure in place.The blood pump must be fully seated into the receptacle to function properly.The section titled ¿emergency back-up equipment¿ states that a sterile back-up blood pump circuit and priming accessories must be available.The current revisions of the instructions for use (ifu) and operation manual can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Further information from the site provided that the patient was without support longer than necessary with two motor changes.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21211065
Report Number3003306248-2025-00012
Device Sequence Number19796356
Product Code QNR
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90052
Device Catalogue Number201-90052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 MO
Patient SexFemale
Patient Weight8 KG